Hail, Taylor
- When
- June 27, 3:11 PM EST
- Where
- Taylor County, Grafton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.350, -80.030
This thunderstorm event was mainly driven by daytime heating. Once the sun began to set, numerous outflow boundaries provided additional lift.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
This thunderstorm event was mainly driven by daytime heating. Once the sun began to set, numerous outflow boundaries provided additional lift. The rains, though, were much needed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 27 2007 .SYNOPSIS... A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW TRANSLATE TO A SEASONAL DRY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION. ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW NIGHTS. FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR DOWNPOURS IN ANY STORM. DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN 1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND GFS. THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE (12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA. RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY EVENING. DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE. COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING. GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE. RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA AIRPORTS. REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S DURING THE DAY THUR. THIS WILL BRING RW/TRW DURING THE AFTN HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR NOW. OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION IFR PREDAWN FG PSBL SAT AND SUN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...CL/29 LONG TERM...CL AVIATION...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 407 PM EDT WED JUN 27 2007 OHZ085-086-WVZ007-272045- MEIGS OH-GALLIA OH-MASON WV- 407 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR MEIGS AND GALLIA COUNTIES IN OHIO...AND MASON COUNTY IN WEST VIRGINIA... AT 407 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING NEAR RIO GRANDE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LAKIN... KYGER...TUPPERS PLAINS...SALEM CENTER...HARRISONVILLE...AND DEXTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
4 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Large branches were knocked down.
Several trees were blown down.
Two outflow boundaries collided, which formed the landspout type tornado near the Ohio River. The damage path started just west of Letart near Route 15 and extended about a mile toward Letart Island. One garage was destroyed. Telephone poles were snapped along Route 33. Numerous trees were down along the path. Wind speed was estimated by the survey team at 90 to 100 mph.
Several trees fell onto power lines.
Trees and large branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyThe tornado archive for West Virginia, 2007Warnings in West Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32716, 32717, 32718, 32722, 32720, 32721, 32719.